Alert archive / Arizona / Red Flag Warnings in 2019

Red Flag Warning 3, NWS Tucson, AZ

April 19, 20196 counties in Arizona

NWS Tucson, AZ issued this red flag warning at Apr 19, 2019, 2:58 PM MST for 6 counties in Arizona. It took effect at Apr 20, 2019, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2019, 2:58 PM MST (21:58 UTC)
In effect from
Apr 20, 2019, 12:00 PM MST
Expired
Apr 20, 2019, 7:00 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 10.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2019-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2019-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3291 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

378 
WWUS85 KTWC 192158
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
258 PM MST Fri Apr 19 2019

AZZ151-152-201215-
/O.UPG.KTWC.FW.A.0003.190420T1900Z-190421T0200Z/
/O.NEW.KTWC.FW.W.0003.190420T1900Z-190421T0200Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
258 PM MST Fri Apr 19 2019

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST SATURDAY FOR
STRONG AND GUSTY WEST TO SOUTHWEST WINDS AND LOW RELATIVE 
HUMIDITY FOR PORTIONS OF FIRE WEATHER ZONES 151 AND 152...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from noon to 7 PM MST Saturday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...The southern portions of Fire Weather Zones 151
  and 152 including the Catalina, Rincon, Galiuro and Pinaleno 
  Mountains.

* TIMING...Noon to 7 PM MST Saturday.

* WINDS...Sustained 20-foot southwesterly winds of 15 to 25 mph 
  with gusts to 35 mph.

* RELATIVE HUMIDITY...Minimum relative humidity values ranging
  between 8 to 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
339 
WWUS85 KTWC 200920
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
220 AM MST Sat Apr 20 2019

AZZ151-152-202300-
/O.CON.KTWC.FW.W.0003.190420T1900Z-190421T0200Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
220 AM MST Sat Apr 20 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING FOR STRONG AND GUSTY WEST TO SOUTHWEST WINDS AND LOW
RELATIVE HUMIDITY FOR PORTIONS OF FIRE WEATHER ZONES 151 AND
152...

* AFFECTED AREA...The southern portions of Fire Weather Zones 
  151 and 152 including the Catalina, Rincon, Galiuro and 
  Pinaleno Mountains. 

* TIMING...Noon to 7 PM MST today.

* WINDS...Sustained 20-foot southwesterly winds of 15 to 25 mph 
  with gusts to 35 mph.

* RELATIVE HUMIDITY...Minimum relative humidity values ranging 
  between 8 to 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
022 
WWUS85 KTWC 202129
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
229 PM MST Sat Apr 20 2019

AZZ151-152-210200-
/O.CON.KTWC.FW.W.0003.000000T0000Z-190421T0200Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
229 PM MST Sat Apr 20 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG AND GUSTY WEST TO SOUTHWEST WINDS AND LOW RELATIVE
HUMIDITY FOR PORTIONS OF FIRE WEATHER ZONES 151 AND 152...

* AFFECTED AREA...The southern portions of Fire Weather Zones 
  151 and 152 including the Catalina, Rincon, Galiuro and 
  Pinaleno Mountains. 

* TIMING...Until 7 PM MST today.

* WINDS...Sustained 20-foot southwesterly winds of 15 to 25 mph 
  with gusts to 35 mph.

* RELATIVE HUMIDITY...Minimum relative humidity values ranging 
  between 8 to 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
943 
WWUS85 KTWC 210212
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
712 PM MST Sat Apr 20 2019

AZZ151-152-210315-
/O.EXP.KTWC.FW.W.0003.000000T0000Z-190421T0200Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
712 PM MST Sat Apr 20 2019

...RED FLAG WARNING HAS EXPIRED FOR STRONG AND GUSTY WEST TO
SOUTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY FOR PORTIONS FIRE 
WEATHER ZONES 151 AND 152...

20-ft winds have diminished below critical fire weather thresholds.
Thus the Red Flag Warning was allowed to expire at 7 pm.

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 19, 2:31 PM MST, 27 minutes earlier.

Area forecast discussion, Apr 19, 2:31 PM MST, 27 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
231 PM MST Fri Apr 19 2019

.SYNOPSIS...
Low pressure will bring slight cooling this weekend compared to
Friday, but high temperatures will remain above normal. Expect
gusty southwest winds during the afternoon and evening,
especially on Saturday. Temperatures will cool down closer to
average early next week and a few showers will be possible north
and east of Tucson.

&&

.DISCUSSION...Readings will likely top out 7 to 15 degrees above
average this afternoon under high pressure aloft and reach the
highest marks of 2019 thus far in most spots. Low pressure will
gradually bring those numbers closer to normal through early next
week. Dew points are in the single digits and teens in most
locations, resulting in very low humidity values.

Low pressure can be seen on satellite off the coast of southern
California this afternoon with a trough close behind it in the
Pacific. As these systems interact and approach the southwest U.S.
expect an increase in southwest winds this weekend. The strongest
winds will be Saturday afternoon and evening. See fire weather
section for additional details.

A closed low will eventually redevelop over the intermountain west
by Sunday and trudge southeastward across the four corners states
through at least Wednesday. This will result in increased
cloudiness and temperatures closer to normal for southeast
Arizona for the first half of the work week. There will also be a
chance for showers and thunderstorms, especialy in northern Graham
and Greenlee counties. Time will tell exactly how far south the
low and associated showery preciptation may reach, but after the
low passes by we should expect another warmup.

&&

.AVIATION...Valid through 21/00Z.
FEW-SCT cirrus this afternoon into early Saturday morning. Clouds
should then clear out by Saturday afternoon. Sfc winds southerly to
southeasterly this afternoon into the evening at 8-12 kts with a few
gusts near 20 kts in the afternoon. Winds relax and gusts decrease
after sunset this evening into Saturday morning. By Saturday 18Z
winds will be breezy out of the southwest 12-22 kts with gusts 25-35
kts. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Dry conditions will continue with
temperatures peaking this afternoon across the region. Minimum
relative humidity values will fall into the single digits with 20-ft
winds generally carrying an easterly component at less than 15 mph
into this evening. Gusty west to southwest 20-foot winds return area-
wide over the weekend, with speeds between 15-25 mph across Cochise
County, Santa Cruz County, and southern Graham and Greenlee
Counties. Minimum RH values will range from 8-15 percent. Because of
this the Fire Weather Watch has been upgraded to a Red Flag Warning
for portions of Fire Zones 151 and 152 from 12 pm to 7 pm Saturday.
Minimum humidity on Sunday will still range between 10 and 15
percent, but winds will not be as strong as Saturday. Westerly winds
will generally be less than 15 mph with a slight chance of a
shower or thunderstorm across the White Mountains each afternoon
for the first part of the new work week.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from Noon to 7 PM MST Saturday for mainly the
southern portions of AZZ151-152.

&&

KD/AH

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 2:59 AM MSTFire Weather WatchTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz12 hr

Nearby

Red Flag Warnings in Arizona, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.